13
QuizMultiple Choice

Drug Interactions — Unit test

Question 13 • VA_Pharmacology_A

Grady has an inflamed knee from doing a lot of physical exercise the day before. He stops by the pharmacy to find a drug to relieve the inflammation and asks the pharmacist to recommend a drug. The pharmacist asks Grady if he has a history of peptic ulcers. Which best describes why the pharmacist needs to know this?

Answer
A
A peptic ulcer could result in a drug-disease interaction by taking beta blockers, a common anti-inflammatory medication.
B
A peptic ulcer could result in a drug-drug interaction by taking aspirin, a common anti-inflammatory medication.
C
A peptic ulcer could result in a drug-disease interaction by taking aspirin, a common anti-inflammatory medication.
D
A peptic ulcer could result in a drug-drug interaction by taking beta blockers, a common anti-inflammatory medication.

Explanation

Aspirin is a common anti-inflammatory drug, but it can irritate the stomach lining and increase the risk of bleeding or worsening an existing peptic ulcer. This is a drug-disease interaction because the concern is between the medication and Grady’s medical condition, not between two drugs. Beta blockers are not common anti-inflammatory medications, so choices A and D are incorrect.

AI-written and checked against the verified answer.

Previous
Next